He is going to feel like he has the flu. Complete with stomach cramps and diarrhea. The moodiness will probably come too. It's hard to sleep, and in general, just an all over yucky feeling. You should google the Thomas Recipe, it has lots of help for the withdrawal symptoms. I will see if I can find it for you. Good luck.
Thank you so much! I just dont understand because I have never been addicted to anything and am trying to learn. Why would his eppiglottis disappear and will I be able to tell if hes still using?
For the Recipe, You'll need:
1. Valium (or another benzodiazepine such as Klonopin, Librium, Ativan or Xanax). Of these, Valium and Klonopin are best suited for tapering since they come in tablet form. Librium is also an excellent detox benzo, but comes in capsules, making it hard to taper the dose. Ativan or Xanax should only be used if you can't get one of the others.
2. Imodium (over the counter, any drug or grocery store).
3. L-Tyrosine (500 mg caps) from the health food store.
4. Strong wide-spectrum mineral supplement with at least 100% RDA of Zinc, Phosphorus, Copper and Magnesium.
5. Vitamin B6 caps.
6. Access to hot baths or a Jacuzzi (or hot showers if that's all that's available).
How to use the recipe:
Begin your detox with regular doses of Valium (or alternate benzo). Start with a dose high enough to produce sleep. Before you use any benzo, make sure you're aware of how often it can be safely taken. Different benzos have different dosing schedules. Taper your Valium dosage down after each day. The goal is to get through day 4, after which the worst WD symptoms will subside. You shouldn't need the Valium after day 4 or 5.
During detox, hit the hot bath or Jacuzzi as often as you need to for muscle aches. Don't underestimate the effectiveness of hot soaks. Spend the entire time, if necessary, in a hot bath. This simple method will alleviate what is for many the worst opiate WD symptom.
Use the Imodium aggressively to stop the runs. Take as much as you need, as often as you need it. Don't take it, however, if you don't need it.
At the end of the fourth day, you should be waking up from the Valium and experiencing the beginnings of the opiate WD malaise. Upon rising (empty stomach), take the L-Tyrosine. Try 2000 mgs, and scale up or down, depending on how you feel. You can take up to 4,000 mgs. Take the L-Tyrosine with B6 to help absorption. Wait about one hour before eating breakfast. The L-Tyrosine will give you a surge of physical and mental energy that will help counteract the malaise. You may continue to take it each morning for as long as it helps. If you find it gives you the "coffee jitters," consider lowering the dosage or discontinuing it altogether. Occasionally, L-Tyrosine can cause the runs. Unlike the runs from opiate WD, however, this effect of L-Tyrosine is mild and normally does not return after the first hour. Lowering the dosage may help.
With breakfast, take the mineral supplement.
As soon as you can force yourself to, get some mild exercise such as walking, cycling, swimming, etc. This will be hard at first, but will make you feel considerably better.
I can't answer about the eppiglottis ( I don't even know what that is!!) My husband could always tell I was using by looking at my eyes, my pupils were almost always non existent, very small. I have just finished tpaering from 100 to 160 mgs of hydro a day. I did a quick taper and was done in two weeks with my husband's help. I fortunately had very few withdrawal symptoms this way, but now I am a little "edgy" and my energy is still a little low. Hydro always gave me a boost and that is what attracted me to them. His withdrawal symptoms should lessen after about 4 or 5 days, but he will probably feel lethargic and tired ( not sleeping was a huge withdrawal symptom for me) for a couple of weeks, but it does get better. Good luck, it can be done.
Thank you very much, I really appreciate your advice. Good luck to you with everything. The eppiglottis is the little thing that hangs down in the back of your throat. I hope that everything works out for you stay strong for yourself and your husband. I really appreciate your advice.
Alot of other posters on here also swear by Highlands Restful Legs tablets. Restlessness in the legs and body is a part of withdrawal and makes it hard to get to sleep. It is not mentioned in the Thomas Recipe, but would be something to have on hand just in case.
my husband found that high doses of magnesium helped with his restless legs - something I was given for the same problem because of pregnancy -
in fact a product called 'magnelevures' is what worked the greatest and quickest. I have them in little packets, it is powder form that you disolve in some water - my hubby found these very helpful with his leg pain at night when he had withdrawl. Try to find these somewhere! I got them from my midwives - distributed by Seroyal USA - might be made by others as well?